Alert archive / Arkansas / Frost Advisories in 2021

Frost Advisory 2, NWS Little Rock, AR

April 2, 202127 counties in Arkansas

NWS Little Rock, AR issued this frost advisory at Apr 2, 2021, 1:52 PM CDT for 27 counties in Arkansas. It took effect at Apr 3, 2021, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2021, 1:52 PM CDT (18:52 UTC)
In effect from
Apr 3, 2021, 2:00 AM CDT
Expired
Apr 3, 2021, 8:58 AM CDT
In force
7 hr
Issued by
NWS Little Rock, AR
All 27 counties

Baxter County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lawrence County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Perry County, AR, Prairie County, AR, Pulaski County, AR, Randolph County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 48 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS74 KLZK 021852
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
152 PM CDT Fri Apr 2 2021

ARZ003>008-013>017-021>025-030>034-038-042>047-054>056-062-063-
030500-
/O.NEW.KLZK.FR.Y.0002.210403T0700Z-210403T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard-
Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-
Logan-Conway-Faulkner-White-Woodruff-Yell-Garland-Saline-Pulaski-
Lonoke-Prairie-Monroe-Hot Spring-Grant-Jefferson-Dallas-Cleveland-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, 
Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, 
Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs,
Newport, Booneville, Paris, Morrilton, Conway, Searcy, Beebe, 
Augusta, McCrory, Cotton Plant, Dardanelle, Danville, Ola, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, 
Clarendon, Malvern, Sheridan, Pine Bluff, Fordyce, Rison, 
and Kingsland
152 PM CDT Fri Apr 2 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Temperatures as low as 36 to 33 degrees and light winds will
  result in frost formation.

* WHERE...Portions of central, eastern, northeast, north central,
  and southeast Arkansas.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Cavanaugh
4 follow-up statements
356 
WWUS74 KLZK 021900
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
200 PM CDT Fri Apr 2 2021

ARZ012-039-030300-
/O.EXA.KLZK.FR.Y.0002.210403T0700Z-210403T1400Z/
Newton-Perry-
Including the cities of Jasper, Western Grove, and Perryville
200 PM CDT Fri Apr 2 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Temperatures as low as 36 to 33 degrees and light winds 
  will result in frost formation.

* WHERE...Newton and Perry Counties.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ARZ003>008-013>017-021>025-030>034-038-042>047-054>056-062-063-
030300-
/O.CON.KLZK.FR.Y.0002.210403T0700Z-210403T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard-
Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-
Logan-Conway-Faulkner-White-Woodruff-Yell-Garland-Saline-Pulaski-
Lonoke-Prairie-Monroe-Hot Spring-Grant-Jefferson-Dallas-Cleveland-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, 
Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, 
Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs,
Newport, Booneville, Paris, Morrilton, Conway, Searcy, Beebe, 
Augusta, McCrory, Cotton Plant, Dardanelle, Danville, Ola, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, 
Clarendon, Malvern, Sheridan, Pine Bluff, Fordyce, Rison, 
and Kingsland
200 PM CDT Fri Apr 2 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Temperatures as low as 36 to 33 degrees and light winds 
  will result in frost formation.

* WHERE...Portions of central, eastern, northeast, north 
  central, and southeast Arkansas.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Cavanaugh
176 
WWUS74 KLZK 022118
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
418 PM CDT Fri Apr 2 2021

ARZ003>008-012>017-021>025-030>034-038-039-042>047-054>056-062-
063-031400-
/O.CON.KLZK.FR.Y.0002.210403T0700Z-210403T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Yell-Perry-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Hot Spring-Grant-Jefferson-
Dallas-Cleveland-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, 
Dardanelle, Danville, Ola, Perryville, Hot Springs, Benton, 
Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Malvern, Sheridan, 
Pine Bluff, Fordyce, Rison, and Kingsland
418 PM CDT Fri Apr 2 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Temperatures as low as 36 to 33 degrees and light winds 
  will result in frost formation.

* WHERE...Portions of central, eastern, northeast, north 
  central, and southeast Arkansas.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Cavanaugh/44
168 
WWUS74 KLZK 030912
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
412 AM CDT Sat Apr 3 2021

ARZ003>008-012>017-021>025-030>034-038-039-042>047-054>056-062-
063-031400-
/O.CON.KLZK.FR.Y.0002.000000T0000Z-210403T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Yell-Perry-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Hot Spring-Grant-Jefferson-
Dallas-Cleveland-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, 
Dardanelle, Danville, Ola, Perryville, Hot Springs, Benton, 
Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Malvern, Sheridan, 
Pine Bluff, Fordyce, Rison, and Kingsland
412 AM CDT Sat Apr 3 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT: Frost is expected for many areas.

* WHERE: Portions of central, eastern, north central, southeast, 
  southwest and western Arkansas.

* WHEN: Until 9 AM CDT this morning.

* IMPACTS: Frost could kill sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
539 
WWUS74 KLZK 031358
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
858 AM CDT Sat Apr 3 2021

ARZ003>008-012>017-021>025-030>034-038-039-042>047-054>056-062-
063-031500-
/O.CAN.KLZK.FR.Y.0002.000000T0000Z-210403T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Yell-Perry-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Hot Spring-Grant-Jefferson-
Dallas-Cleveland-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, 
Dardanelle, Danville, Ola, Perryville, Hot Springs, Benton, 
Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Malvern, Sheridan, 
Pine Bluff, Fordyce, Rison, and Kingsland
858 AM CDT Sat Apr 3 2021

...FROST ADVISORY IS CANCELLED...

Temperatures have risen above freezing this morning thus the 
Frost Advisory has been cancelled.

$$

19

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this frost advisory went out at Apr 2, 12:38 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 2, 12:38 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1238 PM CDT Fri Apr 2 2021

.AVIATION...

For the 18Z TAFs...

Upper level ridging and dry air in place will keep VFR conditions
over all area TAF sites through the valid forecast period. A
shortwave trough embedded in the broad upper level ridging will
move east overnight through Saturday morning spreading mid to high
level clouds over Arkansas. Low-level air is expected to remain
too dry to allow for any precipitation to reach the ground, but
some mid to upper level virga may be observed over the state.
Skies are expected to clear out again Saturday evening as the
upper trough moves south of the state.

Cavanaugh

&&

.PREV DISCUSSION...(ISSUED 536 AM CDT Fri Apr 2 2021)
DISCUSSION...

Updated to include the 12Z aviation discussion below...

AVIATION...

Expect VFR conditions to persist through this TAF period.

PREV DISCUSSION...(ISSUED 303 AM CDT Fri Apr 2 2021)

SHORT TERM...Today Through Saturday Night

A mostly clear sky continues across the Natural State early this Fri
morning...with most areas seeing light winds. This has resulted in
temps dropping down into the 30s for most areas...with a few sites
dropping into the upper 20s. Expect temps to drop a few more deg
before sunrise...with lows in the mid 20s to mid 30s for most areas.
The Freeze Warning will remain in effect through 14Z this morning as
most areas will see near or below freezing temps this morning.

Expect SFC high pressure to slide east of the region by this
afternoon...with ERLY/SERLY winds expected. This will allow for
highs to be a few deg warmer than Thu. A weak upper disturbance will
rotate E/SE around the upper ridge to the SW tonight into
Sat...resulting in some increased cloud cover tonight into midday
Sat across much of the SW half of the area. These increased clouds
and some elevated winds will keep temps warmer for Sat
morning...with 30s and 40s expected. Winds will become more SRLY by
Sat afternoon. Highs will warm into the upper 50s to upper 60s Sat
afternoon. Lows for Sat night will be even warmer than Fri
night...with lows in the 40s. Precip chances will remain low through
the short term period.

LONG TERM...Sunday Through Thursday

Period initiates with broad upper ridge over the central and western
United states with the forecast area under a weak northwest flow
aloft. Surface pattern features high pressure over the southeast
quadrant of the country resulting in low level southerly flow.

Temperatures on Sunday will return to near normal levels after
several days of cooler than normal conditions. Mostly sunny skies
will prevail with a very pleasant end to the weekend expected.

The aforementioned surface high will slowly reposition itself off
the southeast coast by late Tuesday with temperatures warming to
above normal levels. With continued southerly flow, moisture levels
will come up with dew points returning the 50s by Tuesday but no
precipitation is expected.

Forecast becomes a bit more muddled starting in the middle of next
week as models are offering some different solutions. The general
trend will be for the pattern to become a bit more unsettled as
upper level low pressure will start to knock down the upper ridge.
The exact details need to be ironed out with time but for now,the
differences between the models will be split with precipitation
chances back in the forecast as a cold front approaches.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...66
Hazardous weather outlook, Apr 2, 12:38 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
1238 PM CDT Fri Apr 2 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
1238 PM CDT Fri Apr 2 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

55

Nearby

Frost Advisories in Arkansas, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.